Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 309, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 8:57 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 19, 2015, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 19 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:57 PM EDT | TSTM WND DMG | Naylor, GA | TREE DOWN IN THE NAYLOR AREA OF LOWNDES COUNTY |
| Jul 19, 9:04 PM EDT | TSTM WND DMG | Valdosta, GA | TREE DOWN IN THE CITY OF VALDOSTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS52 KTAE 200057
SVRTAE
GAC027-185-200145-
/O.NEW.KTAE.SV.W.0309.150720T0057Z-150720T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 945 PM EDT
* AT 857 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR BOSTON TO NEAR MAYDAY...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...QUITMAN...VALDOSTA...I-75 AT EXIT 16...REMERTON...
DASHER...BARWICK...DIXIE...BROOKS CO A/P...I-75 AT EXIT 5...BLUE
SPRINGS...NANKIN...NAYLOR...OAKLAWN...I-75 AT EXIT 11...
GROOVERVILLE...HOLLIS...EMPRESS...VALDOSTA REGIONAL AIRPORT AND
PIDCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
3080 8310 3080 8312 3079 8313 3063 8314
3066 8374 3094 8374 3091 8305 3090 8302
TIME...MOT...LOC 0057Z 308DEG 28KT 3079 8372 3087 8301
$$
42-DVD1 follow-up statement
615
WWUS52 KTAE 200135
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EDT SUN JUL 19 2015
GAC027-185-200145-
/O.EXP.KTAE.SV.W.0309.000000T0000Z-150720T0145Z/
LOWNDES GA-BROOKS GA-
935 PM EDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR LOWNDES AND BROOKS COUNTIES
WILL EXPIRE AT 945 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
3080 8310 3080 8312 3079 8313 3063 8314
3066 8374 3094 8374 3091 8305 3090 8302
TIME...MOT...LOC 0133Z 308DEG 28KT 3079 8372 3087 8301
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:39 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 19, 8:39 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EDT SUN JUL 19 2015
.Near Term [Through Tonight]...
Widespread severe storms this evening are weakening. Expect this
trend to continue with a decrease in coverage and intensity over
the next few hours. Lows tonight will be in the mid to upper 70s.
&&
.Aviation...
[Through 00Z Tuesday]... Thunderstorms continue to diminish, with
the greatest chance at VLD and DHN for the next few hours. MVFR
conditions due to fog are possible at DHN, ABY, TLH and VLD
starting around 09z. Scattered thunderstorms are forecast again
tomorrow.
&&
.Prev Discussion [357 PM EDT]...
.Short Term [Monday Through Tuesday Night]...
A stretch of unsettled weather is likely to begin during the short
term period with our region located in a weakness between a ridge
to the west and east. As deep layer moisture increases on Tuesday,
expect good coverage of showers and storms. Model guidance is a
bit split on how much coverage, but there is reasonable agreement
that it should be a little drier to the north. As a result, have
the highest PoP values across North Florida through the short term
period. With more widespread convection expected, should finally
see a break in the heat with temperatures returning to the lower
90s during the afternoon.
.Long Term [Wednesday Through Sunday]...
A surface trough will develop into a weak area of low pressure over
the eastern portions of our CWA on Wednesday and remain there
throughout the week. A frontal boundary will stall just north of
our CWA causing higher chances for rain this coming week. On
Saturday, the front is expected to dip south toward the Gulf coast
keeping the highest PoPs to Northern FL. With an abundance of low
level moisture, PoPs are kept on the higher side of 45-65% with
the greatest chance for showers and thunderstorms in the
afternoon. With a higher chance for convection, highs will be in
the low 90s and lows in the mid 70s.
.Marine...
Light southwesterly winds will increase to moderate levels on
Tuesday and continue through the week as a period of unsettled
conditions develop over the marine area.
.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the summer.
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 91 76 91 77 / 40 70 30 70 30
Panama City 78 87 78 88 81 / 30 60 30 70 30
Dothan 75 94 75 95 75 / 30 50 30 60 30
Albany 76 94 76 93 74 / 30 50 30 50 20
Valdosta 75 91 75 92 75 / 50 70 30 70 30
Cross City 76 90 76 90 77 / 40 50 30 70 30
Apalachicola 78 86 79 86 80 / 30 60 30 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...WESTON
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jul 19, 7:41 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 WNW HARMONY CHURCH RD 31.68N 83.78W
07/19/2015 TURNER GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 32 NEAR HARMONY RD.
&&
EWESTONLocal storm report, Jul 19, 7:47 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 1 NE BAUM 30.50N 84.08W
07/19/2015 LEON FL LAW ENFORCEMENT
TREE DOWN BLOCKING TRAFFIC AT WADESBORO ROAD AND BAUM
ROAD
0716 PM TSTM WND DMG 1 NNE BAUM 30.51N 84.08W
07/19/2015 LEON FL LAW ENFORCEMENT
TREE DOWN PARTIALLY BLOCKING TRAFFIC AT HIGHWAY 90 AND
BAUM ROAD
&&
DVDLocal storm report, Jul 19, 7:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 NNE CUFFIETOWN 31.75N 83.81W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN AT HIGHWAY 33 NEAR ROCKY MOUNT CHURCH RD.
&&
EWESTONLocal storm report, Jul 19, 7:59 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 NNW CUFFIETOWN 31.78N 83.84W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN NEAR JB ODOM RD AND CHAMPION RD.
&&
EWESTONLocal storm report, Jul 19, 8:00 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 ENE POULAN 31.53N 83.72W
07/19/2015 WORTH GA 911 CALL CENTER
TREE DOWN NEAR WHIDDON MILL RD.
&&
EWESTONLocal storm report, Jul 19, 8:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG OCILLA 31.60N 83.25W
07/19/2015 IRWIN GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN ACROSS THE COUNTY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:08 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 67 min |
| Jul 20, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jul 20, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 39 min |
| Jul 20, 7:08 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.